Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 9, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 27, 2016, 5:04 PM EDT for 4 counties in Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2016, 5:04 PM EDT (21:04 UTC)
- Expired
- Mar 27, 2016, 5:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, McIntosh County, GA
The radar
The Charleston,SC radar (KCLX), 113 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1018 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted.
469
WUUS52 KCHS 272104
SVRCHS
GAC029-051-179-191-272130-
/O.NEW.KCHS.SV.W.0009.160327T2104Z-160327T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
504 PM EDT SUN MAR 27 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
CHATHAM COUNTY IN SOUTHEASTERN GEORGIA...
LIBERTY COUNTY IN SOUTHEASTERN GEORGIA...
MCINTOSH COUNTY IN SOUTHEASTERN GEORGIA...
BRYAN COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 530 PM EDT
* AT 502 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 22 MILES NORTHEAST
OF DARIEN...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HARRIS NECK...ST. CATHERINES ISLAND AND BLACKBEARD ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM HAS INCREASING ROTATION AND MAY PRODUCE
WATERSPOUTS NEAR THE INTRA-COASTAL AREA. MOVE QUICKLY TO A SAFE
SHELTER SUCH AS AN INTERIOR ROOM...A BATHROOM...CLOSET OR BASEMENT.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3167 8132 3180 8100 3171 8110 3162 8110
3153 8115 3150 8123
TIME...MOT...LOC 2102Z 248DEG 24KT 3162 8120
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
248
WWUS52 KCHS 272122
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
522 PM EDT SUN MAR 27 2016
GAC029-051-179-191-272131-
/O.EXP.KCHS.SV.W.0009.000000T0000Z-160327T2130Z/
CHATHAM GA-LIBERTY GA-MCINTOSH GA-BRYAN GA-
522 PM EDT SUN MAR 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM...LIBERTY...MCINTOSH
AND BRYAN COUNTIES WILL EXPIRE AT 530 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OFF THE COAST...
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HEAVY RAIN IS STILL
POSSIBLE IN THE WAKE OF THIS THUNDERSTORM.
LAT...LON 3167 8132 3180 8100 3171 8110 3162 8110
3153 8115 3150 8123
TIME...MOT...LOC 2119Z 248DEG 24KT 3162 8120
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 4:13 PM EDT, 51 minutes earlier.
Area forecast discussion, Mar 27, 4:13 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 413 PM EDT SUN MAR 27 2016 .SYNOPSIS... A WEAK WAVE OF LOW PRESSURE WILL CROSS THE AREA THIS EVENING. A COLD FRONT WILL APPROACH THE AREA MONDAY...THEN MOVE OFFSHORE MONDAY NIGHT. HIGH PRESSURE WILL BUILD IN FOR THE MIDDLE OF THE WEEK BEFORE A STORM SYSTEM AFFECTS THE AREA DURING THE LATTER HALF OF THE WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... MODERATE TO HEAVY PRECIPITATION IS WIDESPREAD THIS EVENING AS ISENTROPIC ASCENT WITHIN A DEEP STREAM OF MOISTURE CONTINUES ALONG A WARM FRONT STRETCHED ALONG THE SOUTHEASTERN SEABOARD. A WAVE OF SURFACE LOW PRESSURE DEVELOPING IN RESPONSE TO A SHORTWAVE ALOFT IS NOW ANALYZED JUST NORTH OF JACKSONVILLE FL...AND WILL CONTINUE TO PROGRESS NORTH THROUGH THE AREA THIS EVENING. ALOFT...A BROAD AREA OF 200 MB DIVERGENCE PASSING OVERHEAD WILL PROVIDE ADDITIONAL DYNAMIC FORCING FOR ASCENT. ISOLATED EMBEDDED THUNDERSTORMS ARE POSSIBLE INTO THE EVENING...AND DESPITE LITTLE TO NO INSTABILITY... A DEVELOPING LOW LEVEL JET WILL SPELL A LOW RISK OF SEVERE THUNDERSTORMS CONTAINING DAMAGING WINDS. AS THE SURFACE WAVE MOVES UP THE MID-ATLANTIC COAST TONIGHT THE BELT OF HIGHEST MOISTURE VALUES WILL SLIDE OFF THE COAST. A WEAK FRONT WILL DRAG ACROSS THE AREA LATE AND A RELATIVE STRONG GRADIENT BEHIND THIS FRONT WILL BRING A BRIEF INCREASED WESTERLY DOWNSLOPING FLOW THAT WILL DRY THE LOW LEVELS SIGNIFICANTLY. THIS...COMBINED WITH INCREASINGLY ZONAL FLOW ALOFT WILL LEAD TO SLIGHT CHANCE POPS CONFINED MAINLY TO COASTAL AREAS BY SUNRISE. ADDITIONALLY...GIVEN AMPLE SURFACE MOISTURE FROM THE RAINY WEEKEND AND WEAK SUBSIDENCE ALOFT...PATCHY FOG IS POSSIBLE IF WIND SPEEDS AT THE SURFACE REMAIN LIGHT. LOWS TONIGHT WILL BE IN THE LOWER 60S FOR MOST. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... MONDAY...SURFACE LOW PRES WILL BE OFF THE SE NORTH CAROLINA COAST AROUND DAYBREAK...DEEPENING AND MOVING TO THE NE. LOW LEVEL FLOW VEERS MORE WESTERLY AND INDICATIONS THAT MID LVL NVA AND BUILDING SUBSIDENCE WILL KEEP ANY LINGERING SHOWERS VERY ISOLATED EARLY TO MID MORNING. THE MAIN COLD FRONT IS FORECAST TO HANG BACK DURING THE AFTERNOON AND IT WILL DESTABILIZE. HOWEVER PWATS CONTINUE TO STEADILY FALL BELOW 1 INCH AND WITH A SINKING W TO WSW FLOW IN THE BOUNDARY LAYER WE EXPECT DRY WEATHER AND WARM CONDITIONS FOR THE AFTERNOON HOURS GIVEN PERSISTENT MODEL TRENDS. WHILE WE CANNOT RULE OUT A VERY ISOLATED SHOWER OR TSTM NEAR AN INLAND LEE-SIDE SURFACE TROUGH...WE OPTED TO KEEP POPS SILENT. HIGH TEMPS SHOULD RISE TO THE LOWER 80S WITH A FEW MID 80S IF SUNSHINE BECOMES PREVALENT AFTER EARLY AFTERNOON. THE TIMING OF THE COLD FRONT MOVING THROUGH THE AREA MONDAY NIGHT IS A BIT SLOWER THAN PREVIOUS MODEL RUNS BUT OVERALL TEMP SCHEMES WERE LOOKING GOOD WITH LOWS WELL INLAND IN THE UPPER 40S WITH MID 50S CLOSE TO THE COAST. TUESDAY...COOLER SURFACE HIGH PRESSURE CENTERED OVER THE GREAT LAKES WILL BUILD INTO THE CAROLINAS WHILE AN UPPER RIDGE WILL BE MOVING OVER THE MISSISSIPPI VALLEY. NORTHEAST WINDS AT THE SURFACE COMBINED WITH NORTHWEST WINDS ALOFT WILL USHER IN COOLER TEMPERATURES TO OUR REGION. SUNSHINE IS ON TAP WITH HIGHS RANGING FROM AROUND 70 NEAR THE SANTEE COOPER LAKES OF SOUTH CAROLINA TO THE MID 70S ALONG AND SOUTH OF I-16. WEDNESDAY...SURFACE HIGH PRESSURE IS FORECAST TO SLIDE OFFSHORE OF THE MID ATLC COAST TURNING AFTERNOON WINDS ONSHORE. THE ATMOSPHERE STILL LOOKS DRY WITH PLENTY OF DEEP LAYERED RIDGING. THERE COULD BE AN INCREASE IN HIGH CLOUDS AND PERHAPS SOME COASTAL STRATCU LATE. HIGHS WILL WARM TO THE MID AND UPPER 70S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE RIDGE AXIS THAT WAS OVER THE EASTERN THIRD OF THE U.S. WILL SHIFT OFFSHORE WEDNESDAY NIGHT WITH DRY WEATHER LIKELY TO HANG ON. SURFACE LOW PRESSURE WILL MOVE FROM THE GREAT LAKES REGION NORTHEASTWARD WHILE THE ACCOMPANYING FRONT STRETCHES SOUTHWARD INTO THE CENTRAL GULF OF MEXICO. AS THIS FRONT MOVES EASTWARD SHOWERS WILL DEVELOP ACROSS THE AREA ON THURSDAY. DEPENDING ON THE EXACT LOCATION OF THE FRONT AND HOW MUCH MOISTURE IT TAPS...PERIODS OF HEAVY RAIN AND STRONG THUNDERSTORMS COULD OCCUR THURSDAY INTO FRIDAY. MODELS DIFFER REGARDING THE TIMING OF THE FRONTAL PASSAGE...SO WENT WITH A BLEND THAT KEEPS SHOWERS ACROSS THE AREA FRIDAY NIGHT INTO SATURDAY. DRIER CONDITIONS ARE EXPECTED LATE SATURDAY OR SATURDAY NIGHT. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... TIMING OF PRECIP CONTINUES TO BE THE MAIN CHALLENGE IN THE AVIATION FORECAST THROUGH THIS EVENING. IN SHOWERS AND THUNDERSTORMS...MAINLY IFR CEILINGS/VISIBILITIES CAN BE EXPECTED WITH BRIEF PERIODS OF VFR POSSIBLE BETWEEN STORMS. THE BAND OF HIGHEST MOISTURE WILL SHIFT OFF THE COAST TONIGHT...TAKING THE PRECIP WITH IT. WINDS WILL GRADUALLY VEER FROM EASTERLY TO SOUTHERLY TO WESTERLY THROUGH THE MORNING HOURS AS A WEAK SURFACE LOW PRESSURE WAVE CROSSES THE AREA AND MOVES OFF THE MID-ATLANTIC COAST. MAINLY VFR CONDITIONS ARE EXPECTED AFTER SUNRISE MONDAY. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED THROUGH WEDNESDAY. THERE WILL BE AN INCREASING POTENTIAL FOR FLIGHT RESTRICTIONS LATE WEEK AS A FRONT APPROACHES THE REGION. && .MARINE... SHOWER AND THUNDERSTORM ACTIVITY WILL GRADUALLY SHIFT EAST OF THE COASTAL WATERS LATE TONIGHT AS A WEAK COLD FRONT MOVES OVER THE WATERS. BEHIND THE FRONT THE PRESSURE GRADIENT WILL TIGHTEN BRIEFLY AS SURFACE LOW PRESSURE DEEPENING OFF THE NORTH CAROLINA COAST ENHANCES LOW-LEVEL JETTING LOCALLY. SOUTHWEST WINDS WILL REACH AS HIGH AS 15-20 KT AT TIMES LATE...WITH A FEW GUSTS AS HIGH AS 25 KT POSSIBLE...ESPECIALLY BEYOND 30 NM FROM SHORE. SEAS WILL AVERAGE 2-4 FT...WITH SEAS AS HIGH AS 5 FT OVER THE GEORGIA OFFSHORE LEG. HAVE OPTED AGAINST ANY HEADLINES AT THIS POINT AS ANY SMALL CRAFT ADVISORY LEVELS WINDS SHOULD BE VERY SHORT LIVED. WSW FLOW EXPECTED TO PREVAIL ON MONDAY IN THE WAKE OF THE DEPARTING LOW AND AHEAD OF A COLD FRONT. STRONGER FLOW NEAR 15 KT WITH SOME HIGHER GUSTS ARE EXPECTED TO BE FURTHER OFF BEYOND 20 NM OF THE SOUTH CAROLINA COAST DURING THE DAY. OVERALL 10 TO 15 KT WITH SEAS 2 TO 3 FT NEAR SHORE AND 3-4 FT WELL OFFSHORE. THE COLD FRONT WILL MOVE THROUGH THE WATERS MONDAY NIGHT...ESPECIALLY AFTER MIDNIGHT WITH WINDS VEERING N AND NNE LATE. THE SURGING DOES NOT LOOK QUITE AS STRONG ON THE 12Z SUNDAY MODEL RUN BUT WE MAINTAINED INCREASES TO 15 TO 20 KT AND SEAS 3 TO 5 FT BY TUESDAY... HIGHER OFFSHORE WATERS. AT THIS TIME...CONDITIONS APPEAR TO BE JUST BELOW ADVISORY CRITERIA UNLESS SOME LOCALIZED PINCHING DEVELOPS. WEDNESDAY INTO THURSDAY...THE FLOW WILL GRADUALLY VEER FROM EAST TO SOUTHEAST AND EVENTUALLY SOUTH ON THURSDAY. DURING THIS TIME WIND SPEEDS WILL GRADUALLY INCREASE WITH NEAR SHORE SURGES ASSOCIATED WITH THE SEA BREEZE EACH DAY. CONDITIONS WILL DETERIORATE THURSDAY AS A COLD FRONT APPROACHES THE AREA AND SMALL CRAFT ADVISORY CONDITIONS FOR AT LEAST SEAS APPEAR LIKELY OVER AT LEAST OUTER GEORGIA WATERS AND PERHAPS IN PARTS OF THE NEAR SHORE SOUTH CAROLINA MARINE LEGS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...CEB SHORT TERM... LONG TERM...MS AVIATION...CEB MARINE...CEB
Hazardous weather outlook, Mar 27, 4:14 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 414 PM EDT SUN MAR 27 2016 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-282015- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 414 PM EDT SUN MAR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HEAVY RAINFALL...NUMEROUS TO WIDESPREAD SHOWERS WITH A FEW THUNDERSTORMS WILL IMPACT MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH TONIGHT. RAIN MAY BECOME LOCALLY HEAVY AT TIMES RESULTING IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-282015- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 414 PM EDT SUN MAR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Mar 27, 11:10 AM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1110 AM EDT SUN MAR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 3 NNW RIDGELAND 32.51N 81.00W
03/26/2016 JASPER SC 911 CALL CENTER
TREE REPORTED DOWN ON GRAYS HWY NEAR THE INTERSECTION
WITH LOG HALL RD.
&&
EVENT NUMBER CHS1600164
JMCLocal storm report, Mar 27, 11:30 AM EDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1130 AM EDT SUN MAR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG 1 SSE CAPTOLO 32.61N 81.59W
03/26/2016 SCREVEN GA 911 CALL CENTER
MULTIPLE TREES REPORTED DOWN ALONG HALCYONDALE RD. TIME
ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER CHS1600165
JMCLocal storm report, Mar 27, 11:58 AM EDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1158 AM EDT SUN MAR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 3 W CAPTOLO 32.63N 81.65W
03/26/2016 SCREVEN GA 911 CALL CENTER
REPORTED RESIDENTIAL STRUCTURE ROOF COLLAPSE ON CAPTOLA
ROAD NEAR WAGON ROAD. NO REPORTED INJURIES. TIME
ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER CHS1600166
JMCSpecial weather statement, Mar 27, 3:58 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT SUN MAR 27 2016
GAZ137>141-272045-
COASTAL MCINTOSH GA-INLAND MCINTOSH GA-INLAND LIBERTY GA-LONG GA-
COASTAL LIBERTY GA-
358 PM EDT SUN MAR 27 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...MCINTOSH
AND LONG COUNTIES UNTIL 445 PM EDT...
AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EVERETT...OR 8 MILES SOUTHEAST OF GARDI...
MOVING EAST AT 40 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
DARIEN...TIBET...JONES...TOWNSEND...CRESCENT...SAPELO ISLAND...RIDGEVILLE
AND SHELLMAN BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3129 8142 3133 8144 3140 8158 3147 8161
3152 8166 3152 8167 3154 8166 3163 8178
3165 8144 3164 8143 3165 8130 3167 8129
3168 8110 3165 8109 3140 8123 3137 8122
3135 8124 3130 8122 3129 8124
TIME...MOT...LOC 1958Z 252DEG 35KT 3146 8169Special weather statement, Mar 27, 4:47 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
447 PM EDT SUN MAR 27 2016
GAZ116-117-119-138>141-272115-
COASTAL MCINTOSH GA-INLAND MCINTOSH GA-COASTAL BRYAN GA-
INLAND LIBERTY GA-INLAND BRYAN GA-COASTAL CHATHAM GA-
COASTAL LIBERTY GA-
447 PM EDT SUN MAR 27 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM...LIBERTY...
MCINTOSH AND BRYAN COUNTIES UNTIL 515 PM EDT...
AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HARRIS NECK...OR 17 MILES EAST OF TIBET...
MOVING NORTHEAST AT 35 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SAVANNAH...WILMINGTON ISLAND...MONTGOMERY...RICEBORO...SKIDAWAY ISLAND...
RETREAT...CRESCENT AND WASSAW ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3171 8145 3180 8129 3179 8126 3177 8127
3175 8125 3183 8124 3199 8096 3189 8090
3171 8110 3162 8110 3155 8114 3147 8139
TIME...MOT...LOC 2046Z 238DEG 29KT 3162 8131The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 12:54 PM EDT | Areal Flood Advisory | CHS | Bryan, Chatham, Effingham | 81 min |
| Mar 27, 3:58 PM EDT | Special Weather Statement | CHS | McIntosh | 47 min |
| Mar 27, 4:47 PM EDT | Special Weather Statement | CHS | McIntosh | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.